Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

Experiencing low grade bilateral flank pain. Urine test showed presence of wbc. What should I do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
hi there,
i am a 30 y/o female 5'5" 125 lbs in otherwise good health but have been experienceing low grade bilateral flank pain for about a year and a 1/2, ever since i believe i passed a kidney stone. the pain also intermittently becomes very intense on one side or the other, then after about 30 minutes or so slowly begins to disapate as i feel the pain moving from my flank, around my side, into my abdomen where it stops. also, my urine is consistantly cloudy and/or has a bunch of white sediment in it. about a month ago i was in the doctors office for tx for an allergic reaction and i gave a urine sample. the doctor came back and told me that i had wbc in my urine and asked if i had any uti sx. i have had no uti sx but i did tell her about my flank pain. she prescribed a course of bactrim (which i finished) and that was it. i still have the flank pain and sedimentous urine with no improvement. what do you think? i was on celebrex daily for about 3 years for an injury r/t an mva and stopped taking it earlier this yearb/c i stopped having pain, i am wondering if that could be related at all. i am currently on spironolactone 100 mg daily for acne. thank you!!!
Posted Sat, 3 Nov 2012 in Urinary and Bladder Problems
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
The presence of WBCs in the urine is suggestive of infection. Since the flank pain is persistent, you need to get a culture sensitivity test of your urine done to detect any persistent infection.
An ultrasound of the abdomen s also recommended to find out any persistent renal calculi. You also need to stop taking spironolactone and see if the cloudiness and the pain disappear.
Taking celebrex for 3 years is not likely to cause the symptoms you are having.
Consulting a urologist is recommended for proper diagnosis and specific treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor